# SDR 20001115SH012

- Difficulty date: January 12, 2000
- Submitted: November 15, 2000
- Operation: Air carrier
- Aircraft: N838AB
- Make and model: Airbus A310-324
- Aircraft serial: 676
- System (JASC): 8010 · Engine Cranking
- Part: Starter
- Part number: 774860A3
- Part serial: 900426
- Condition: Seized
- Location: Nr 1 Engine
- Part time: 15,989 hours, 6,428 cycles
- Stage of operation: TX
- How discovered: O
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

KIN/JFK - FLT JM 017 - DURING START OF NR 1 ENGINE, A VIBRATION WAS NOTED AT 35 PERCENT N2.  AT 44 PERCENT N2, THE ENGINE ROLL BACK WITH N2 DECREASING AND EGT AT 320 AND RISING.  AN ENGINE CRANK ATTEMPTED WITH NO N2 ROTATION.  THE AIRCRAFT RETURNED TO THE GATE AND WAS REMOVED FROM SERVICE FOR REPLACEMENT OF THE STARTER.  INVEST BY MAINTENANCE REVEALED THE STARTER HAD SEIZED.  THE STARTER WAS REPLACED AND FUNCTION CHECKED SERVICEABLE.  AIRCRAFT RETURNED TO SERVICE.  (X)
